Jump to content

Antibiotics And Pots?makes Pots Worse?


nikigrl8883

Recommended Posts

:lol: ugghhh i have frequent bladder infections...every time i have sex i get one...anyway this has been going on for years before i had pots.....my body is immune to all the sulfer drugs now when it wasnt before ....i found that out the hard way when i broke out in hives the other day...anyway cipro never worked for me for some reason but im alergic to amoxicilin and i cant any of the CILINS from that family....so the doctor tryed leviquin since i never had that one....the bladder infection feels better than it did but omg the side effects are hellish.....the ist day i threw up my whole dinner and my feet were getting that cold feeling numb sort of but not....i suffered through that....but i was getting wierd heart symptoms like beating really hard and slow feeling like it stopped and started again just laying there...i was gasping for air like my body was stopping....that use to happen to me alot when i ist got pots symptoms...seems the pills are making my nervous system worse...i still have 3 days left on them,.....the thing is i have to take it becasue nothing else is working :P.....does anyone else get worse when there on antibiotics?
Link to post
Share on other sites

So far, I've not had a negative response to antibiotics with POTS. But do please talk to your doc... staying on a medication when you are having severe side effects can be dangerous for your health!

(And firewoman, you're not alone! - wink, wink - nudge, nudge - Even if I do crash and burn for hours after, it's worth it, darnit! :lol:)

Link to post
Share on other sites

Hi,

antibiotics can cause lots of unplesent side-effects, even in people who are usually healthy. Often they cause nausea, vomiting and diarrhoea - this might be due to them killing off the friendly bacteria that live in your gut and therefore messing up the GI system. Taking live yoghurt / pro-biotics during and after the course of antibiotics might help in some people.

I find that simply having an infection messes up my POTS quite significantly. If I get a cold / chest infection / sinusitis / urine infection I usually feel really tired, dizzy, poor concentration, higher risk of blackouts etc. I do seem to pick up a lot of bugs and viruses these days.

Urine infections after sex can be quite a common problem even in healthy people. After having a couple myself years ago I was advised by a doctor (before I got POTS) to have a glass of water / squash before having sex and then to go to the toilet to empty my bladder immediately afterwards, this helps to flush out any bugs that may be lurking near / in your urethra. Also having a shower afterwards and a good wash down there can help, can be fun to share a shower afterwards. If a shower isn't possible, perhaps using a feminine hygine wipe might be a good idea.

Drinking cranberry juice regularly is supposed to reduce the risk of catching urine infections, this is because it alters the acidity of the urine and makes it less favourable for bugs to grow in.

I hope you're feeling better soon,

Flop

Link to post
Share on other sites

Yup, going to agree here with some helpful advice of drinking water before hand and then immediately afterward going to the bathroom helps prevent them infections. Also cranberry juice is known to ward off UTI infections - so pull out the cranberry juice :)

- Tammy

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...